Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 25, 2012, 3:40 PM EST. It took effect at Feb 26, 2012, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:40 PM EST (20:40 UTC)
- In effect from
- Feb 26, 2012, 10:00 AM EST
- Expired
- Feb 26, 2012, 9:12 PM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
597 WHUS73 KGRR 252040 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EST SAT FEB 25 2012 LMZ844>849-260445- /O.CON.KGRR.SC.Y.0019.000000T0000Z-120226T0500Z/ /O.UPG.KGRR.GL.A.0004.120226T1500Z-120227T0600Z/ /O.NEW.KGRR.GL.W.0010.120226T1500Z-120227T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 340 PM EST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY DECREASING TO 10 TO 15 KNOTS TONIGHT. SOUTHWEST GALES TO 40 KNOTS POSSIBLE SUNDAY AND SUNDAY NIGHT. * WAVES...WAVES 4 TO 6 FEET THIS EVENING DECREASING TO 2 TO 4 FEET TONIGHT THEN INCREASING TO 5 TO 8 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
5 follow-up statements
773 WHUS73 KGRR 260259 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 959 PM EST SAT FEB 25 2012 LMZ844>849-261100- /O.CAN.KGRR.SC.Y.0019.000000T0000Z-120226T0500Z/ /O.CON.KGRR.GL.W.0010.120226T1500Z-120227T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 959 PM EST SAT FEB 25 2012 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTHWEST GALES TO 40 KNOTS POSSIBLE SUNDAY AND SUNDAY NIGHT. * WAVES...WAVES 2 TO 4 FEET THIS EVENING DECREASING TO 1 TO 3 FEET OVERNIGHT THEN INCREASING TO 5 TO 8 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
395 WHUS73 KGRR 260843 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 AM EST SUN FEB 26 2012 LMZ844>849-261645- /O.CON.KGRR.GL.W.0010.120226T1500Z-120227T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 AM EST SUN FEB 26 2012 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... * WINDS...SOUTH GALES TO 35 KNOTS. * WAVES...WAVES 2 TO 4 FEET INCREASING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
101 WHUS73 KGRR 261549 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EST SUN FEB 26 2012 LMZ844>849-270000- /O.CON.KGRR.GL.W.0010.000000T0000Z-120227T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1049 AM EST SUN FEB 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...SOUTHEAST WINDS TO 3O KNOTS WILL VEER TO THE SOUTH AND INCREASE TO GALES TO 35 KNOTS TOWARDS EVENING. SOUTHWEST GALES TO 35 KNOTS THIS EVENING WILL VEER TO THE WEST OVERNIGHT. * WAVES...WAVES WILL BUILD INTO THE 5 TO 10 FOOT RANGE THIS EVENING AND REMAIN IN THAT RANGE THROUGH THE NIGHT AND INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
887 WHUS73 KGRR 262101 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 PM EST SUN FEB 26 2012 LMZ844>849-270515- /O.EXT.KGRR.GL.W.0010.000000T0000Z-120227T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 PM EST SUN FEB 26 2012 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST MONDAY... * WINDS...SOUTH WINDS TO 3O KNOTS LATE THIS AFTERNOON WILL VEER TO THE SOUTHWEST AND INCREASE TO GALES TO 35 KNOTS THIS EVENING. SOUTHWEST GALES WILL VEER TO THE WEST LATE TONIGHT. * WAVES...WAVES WILL BUILD INTO THE 5 TO 10 FOOT RANGE THIS EVENING AND REMAIN IN THAT RANGE THROUGH THE NIGHT AND INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
176 WHUS73 KGRR 270212 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EST SUN FEB 26 2012 LMZ844>849-271015- /O.CAN.KGRR.GL.W.0010.000000T0000Z-120227T1000Z/ /O.NEW.KGRR.SC.Y.0020.120227T0212Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 912 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS TO 3O KNOTS VEERING SOUTHWEST. * WAVES...WAVES 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 25, 3:20 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 25, 3:20 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EST SAT FEB 25 2012
.SYNOPSIS...
ISSUED AT 320 PM EST SAT FEB 25 2012
A LARGE HIGH PRESSURE SYSTEM CENTERED OVER KENTUCKY THIS EVENING
HAS A RIDGE AXIS NORTH TO MICHIGAN. THAT WILL PROVIDE SOME
CLEARING BY MID EVENING AND VERY COLD OVERNIGHT TEMPERATURES.
MEANWHILE A STORM SYSTEM FROM THE CENTRAL PLAINS TONIGHT WILL
TRACK ACROSS LAKE SUPERIOR SUNDAY. THAT WILL SURGE WARM AIR NORTH
INTO MICHIGAN BY SUNDAY AFTERNOON. THE COLD FRONT FROM THAT SYSTEM
WILL COME THROUGH SUNDAY NIGHT. THE SNOW WITH THAT SYSTEM WILL
STAY OVER NORTHERN MICHIGAN SO IT SHOULD REMAIN DRY HERE IN
SOUTHWEST LOWER MICHIGAN THROUGH MONDAY.
A STRONG STORM WILL MOVE OUT OF THE SOUTHERN ROCKIES ON TUESDAY
AND HEAD FOR THE WESTERN GREAT LAKES ON WEDNESDAY. THIS WILL BRING
A VARIETY OF WINTER WEATHER ELEMENTS TO SOUTHWEST MICHIGAN DURING
THE MIDWEEK PERIOD.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 320 PM EST SAT FEB 25 2012
THE ONLY ISSUE THIS EVENING IS THE WEAKENING OF THE SNOW SHOWER
ACTIVITY OVER THE SOUTHWEST CWA LATE THIS AFTERNOON. THERE IS
LITTLE QUESTION THE MOISTURE AND DYNAMICS WITH THE NEXT SYSTEM
WILL STAY WELL NORTH OF OUR CWA SUNDAY INTO SUNDAY NIGHT SO NOT
MUCH OF AN ISSUE THERE EITHER.
AS IS VERY TYPICAL... ONCE THE CORE OF THE POLAR JET MOVES OVER
THE CWA... THE DEEP COLD AIR HAS MOVED TO THE EAST AND THAT LOWERS
THE INVERSION HEIGHT AND LIMITS THE VERTICAL EXTENT OF THE LAKE
EFFECT CLOUDS AND SNOW SHOWERS. SO WITH THE POLAR JET PASSING OVER
SOUTHWEST MICHIGAN EARLY THIS EVENING THE LAKE EFFECT CLOUDS AND
SNOW SHOWERS WILL COME TO AN END.
BY MID EVENING THE SURFACE WINDS BECOME STRONGLY ANTICYCLONIC AS
THE SURFACE RIDGE MOVES ACROSS THE AREA. THAT WILL LEAD TO
CLEARING SKIES BY MID TO LATE EVENING. WINDS SHOULD GO LIGHT AND
VARIABLE BY MIDNIGHT. ALL OF THIS WILL ALLOW TEMPERATURES TO FALL
QUICKLY WITH THE FRESH SNOW COVER ON THE GROUND. LOWS SHOULD FALL
INTO THE TEENS MOST AREAS.
WITH THE DEEP MOISTURE PASSING WELL NORTH OF OUR CWA WITH THE NEXT
SYSTEM... THAT CROSSES LAKE SUPERIOR SUNDAY AFTERNOON INTO SUNDAY
EVENING... I EXPECT MOSTLY MID AND HIGH CLOUDS OVER OUR CWA AND
MOST OF THAT WILL BE MORE OVER THE NORTHERN CWA THAN SOUTHERN CWA.
TEMPERATURES WILL QUICKLY RISE BY LATE MORNING INTO THE MID
AFTERNOON. I COULD SEE HIGHS IN THE LOWER 40S BY LATE
AFTERNOON...EVEN WITH THE SNOW COVER IN PLACE.
THE COLD FRONT COMES THROUGH DRY SUNDAY NIGHT BUT THE LATEST MODEL
RUNS ARE STRONGER WITH THE COLD AIR BEHIND THE SYSTEM. WHILE NOT
IN THE FORECAST I COULD SEE SOME LAKE EFFECT SNOW SHOWERS
DEVELOPING NORTH OF MUSKEGON AFTER MIDNIGHT.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 320 PM EST SAT FEB 25 2012
A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS OUR REGION TUESDAY
NIGHT AND WEDNESDAY BRINGING A WINTRY MIX OF PCPN. THERE IS SOME
POTENTIAL FOR SIGNIFICANT SNOW AND/OR ICE ACCUMULATIONS TUESDAY
NIGHT INTO WEDNESDAY. IN ADDITION TSTORMS ARE POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY AS ELEVATED INSTABILITY RAMPS UP NORTH OF THE WARM
FRONT.
STILL A CONSIDERABLE AMOUNT OF UNCERTAINTY THOUGH REGARDING EXACT
TRACK/STRENGTH OF THIS SYSTEM AND PLACEMENT OF THE MOST SIGNIFICANT
QPF. PLACEMENT/STRENGTH OF THE SFC RIDGE OVER ONTARIO/QUEBEC WILL
ALSO BE KEY TO THE EVENTUAL TRACK/EVOLUTION OF THE SFC LOW.
12Z GFS GUIDANCE SUGGESTS MOST OF THE PCPN WITH THIS SYSTEM (LESS
THAN A HALF AN INCH OF LIQUID EQUIVALENT PCPN) WOULD COME THROUGH
TUESDAY NIGHT WITH ONLY VERY LIGHT PCPN TO FOLLOW WEDNESDAY. IT ALSO
TAKES THE SFC WARM FRONT THRU MOST OF OUR FCST AREA BY 12Z WED WITH
THE PRIMARY SFC LOW NEAR MSP AT 12Z WED. THIS SOLUTION WOULD SUGGEST
THAT THE WINTERY MIX OF PCPN TUESDAY NIGHT WOULD PROBABLY TRANSITION
TO PLAIN RAIN FOR MOST OF OUR FCST AREA OVERNIGHT. 12Z GEM GUIDANCE
LOOKS MORE LIKE THE 12Z GFS THAN THE ECMWF BUT DOES NOT BRING THE
SFC WARM FRONT AS FAR NORTH. 12Z FIM GUIDANCE ALSO AGGRESSIVELY
BRINGS WARM AIR NORTHWARD TUESDAY NIGHT/WEDNESDAY.
THE 00Z ECMWF IS OF GREATER CONCERN SHOWING A SLOWER STRONGER SYSTEM
WITH THE SFC LOW PRESSURE SYSTEM AND HIGH PRESSURE RIDGE ORIENTED IN
SUCH A WAY TO OUR NNE THAT WE COULD HAVE A PROLONGED SNOW/ICING
EVENT ACROSS PARTS OF OUR FCST AREA TUESDAY NIGHT THAT PERSISTS ON
WEDNESDAY (SIGNIFICANT QPF ALSO LINGERS WEDNESDAY... IN CONTRAST TO
WHAT THE GFS/GEM DEPICTS). THE 12Z ECMWF REMAINS CONCERNING... WITH
A FAIRLY CLASSIC SETUP FOR POTENTIALLY SIGNIFICANT FZRA WITH A HIGH
CENTERED NEAR JAMES BAY CANADA BY 12Z WED WITH THE SFC WARM FRONT
ACROSS CENTRAL IN/OH.
I COULD SEE ECMWF GUIDANCE VERIFYING TOO SINCE COLD DENSE AIR UNDER
THE RIDGE WILL LIKELY INHIBIT THE WARM FRONT FROM ROCKETING NORTH AS
SOME GUIDANCE SUGGESTS... WITH EXTENSIVE SNOW COVER NOTED ACROSS
NORTHERN MI AND ESPECIALLY FROM SSM NORTHWARD TO HELP REINFORCE
THE COLD AIR. SO THIS IS A SYSTEM THAT WE WILL BE MONITORING VERY
CLOSELY FOR POTENTIALLY SIGNIFICANT SNOW/ICE IMPACTS... NOT TO
MENTION A THREAT FOR CONVECTION TOO.
COLD AIR ADVECTION TO COMMENCE ON THE BACK SIDE OF THE SYSTEM FOR
WEDNESDAY NIGHT AND THURSDAY WITH POTENTIAL FOR A PLAINS LOW
PRESSURE SYSTEM TO TRACK NE AND IMPACT OUR AREA FRIDAY AND SATURDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1200 PM EST SAT FEB 25 2012
IFR/MVFR CONDITIONS EARLY THIS AFTN WILL IMPROVE TO VFR BY MID TO
LATE AFTN. LINGERING WNW FLOW LAKE EFFECT SNOW SHOWERS SOUTH/SW/WEST
OF KGRR WILL GRADUALLY DIMINISH FROM MID AFTN THRU EARLY EVE AS HIGH
PRESSURE BUILDS IN.
VFR CONDITIONS TONIGHT THROUGH 18Z SUN WITH HIGH PRESSURE IN
CONTROL. GUSTY WNW WINDS WILL DIMINISH BELOW 12 KNOTS LATE THIS
AFTERNOON AND WILL BE LIGHT TONIGHT. SSE WINDS TO RAMP UP TO 15 TO
25 KTS MID TO LATE MORNING SUNDAY WITH GUSTS APPROACHING 30 KTS BY
MIDDAY.
&&
.MARINE...
ISSUED AT 320 PM EST SAT FEB 25 2012
SURFACE HIGH PRESSURE WILL ALLOW THE WINDS TO DIMINISH FOR A TIME
TONIGHT BEFORE THE SYSTEM ON SUNDAY KICKS THEM UP AGAIN. WE WILL
HAVE GALE WARNING FOR OUR NEAR SHORE INTO SUNDAY EVENING FOR THAT EVENT.
&&
.HYDROLOGY...
ISSUED AT 320 PM EST SAT FEB 25 2012
WE WILL HAVE TO WATCH RIVER LEVELS THIS WEEK AS THE COMBINATION OF
SNOW MELT AND THREAT OF HEAVY PRECIPITATION TUESDAY NIGHT INTO
WEDNESDAY MAY CAUSE SOME LOCALIZED FLOODING ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM....LAURENS
AVIATION.....LAURENS
MARINE...WDM
HYDROLOGY...WDMHazardous weather outlook, Feb 25, 12:25 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1225 PM EST SAT FEB 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1225 PM EST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT LAKE EFFECT SNOW SHOWERS REMAIN CONCENTRATED IN A TRIANGULAR AREA BOUNDED BY MUSKEGON...BATTLE CREEK TO SOUTH OF SOUTH HEAVEN. THIS AREA WILL SLOWLY WEAKEN THROUGH THE AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION. A FEW FLURRIES ARE EXPECTED ELSEWHERE INTO MID AFTERNOON. IT WILL BE BREEZY WITH SOME DRIFTING SNOW IN OPEN AREAS. TEMPERATURES WILL REMAIN NEAR FREEZING INTO LATE AFTERNOON. EXPECT CLEARING THIS EVENING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT ICE AND OR SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY... PARTICULARLY ALONG AND NORTH OF THE INTERSTATE 96 CORRIDOR. THUNDERSTORMS ARE POSSIBLE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS ON OUR WEBSITE AT WEATHER.GOV/GRR/SPOTTER. LMZ844>849-260945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1225 PM EST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WINDS AND WAVES WILL REDEVELOP ON SUNDAY AND A GALE WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE WDM
In the hours before
Local storm report, Feb 25, 9:43 AM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 AM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM SNOW OSHTEMO 42.26N 85.68W
02/25/2012 M11.0 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL SNOWFALL FROM THURSDAY EVENING THROUGH 9 AM
THIS MORNING. 3.5 INCHES DURING SYNOPTIC PORTION OF EVENT
THURSDAY NIGHT THROUGH MID AFTERNOON FRIDAY FOLLOWED BY
7.5 INCHES OF LAKE EFFECT SNOW FROM MID AFTERNOON FRIDAY
THROUGH 9 AM THIS MORNING.
&&
LAURENSLocal storm report, Feb 25, 10:05 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1005 AM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM SNOW EAST GRAND RAPIDS 42.94N 85.61W
02/25/2012 M7.8 INCH KENT MI CO-OP OBSERVER
STORM TOTAL.
&&
RSUTTLELocal storm report, Feb 25, 10:55 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1055 AM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM SNOW HOLLAND 42.78N 86.11W
02/25/2012 M6.5 INCH OTTAWA MI TRAINED SPOTTER
STARTED AT 800 PM 2/24 ENDED 2/25 AT 10 AM.
&&
RSUTTLELocal storm report, Feb 25, 10:56 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM SNOW 2 W ADA 42.95N 85.53W
02/25/2012 M5.2 INCH KENT MI NWS EMPLOYEE
STORM TOTAL.
&&
RSUTTLELocal storm report, Feb 25, 11:06 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1106 AM EST SAT FEB 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM SNOW COOPER 42.38N 85.61W
02/24/2012 M2.5 INCH KALAMAZOO MI TRAINED SPOTTER
SNOWFALL FROM 630 PM THROUGH 1118 PM.
0443 AM SNOW ST. JOHNS 43.00N 84.56W
02/25/2012 M1.0 INCH CLINTON MI TRAINED SPOTTER
24 TOTAL SINCE 4 AM FRIDAY 8.2 INCHES.
0700 AM SNOW 5 ENE HUDSONVILLE 42.90N 85.78W
02/25/2012 M1.8 INCH KENT MI OFFICIAL NWS OBS
BETWEEN 6 PM ON THE 24TH AND 7 AM ON THE 25TH THERE WAS
1.8 INCHES OF SNOW. THE SNOWFALL FROM THE STORM THAT
BEGAN ON THE 23RD AT 9 PM AND ENDED ON THE 24TH AT 2 PM
RESULTED IN 6.3 INCHES OF SNOW. THE SNOW ON THE GROUND AT
7 AM WAS 4.0 INCHES.
0700 AM SNOW 3 WSW HART 43.68N 86.42W
02/25/2012 E1.7 INCH OCEANA MI CO-OP OBSERVER
FROM 7 AM ON THE 24TH THROUGH 7 AM ON THE 25TH THERE WAS
1.7 INCHES OF SNOW. THE SNOW DEPTH WAS 5 INCHES.
0715 AM SNOW WNW GREENVILLE 43.18N 85.26W
02/25/2012 M1.8 INCH MONTCALM MI TRAINED SPOTTER
FROM 2/24 AT 9 PM TO 2/25 AT 5 AM.
0715 AM SNOW PAW PAW 42.22N 85.89W
02/25/2012 M6.0 INCH VAN BUREN MI TRAINED SPOTTER
FROM 2/24 AT 7 PM TO 2/25 AT 7 AM. SNOW BANDS HEAVIEST
FROM 7 TO 8 PM AND 11 PM TO 1 AM. RESPOSIBLE FOR 4 IN OF
NEW SNOW.
0815 AM SNOW 1 WNW LONG LAKE HEIGHTS 44.11N 84.79W
02/25/2012 M14.5 INCH CLARE MI TRAINED SPOTTER
THERE WAS 14 INCHES OF SNOW FROM 2 AM ON THE 24TH TO 10
PM ON THE 24TH. BETWEEN 10 PM AND 8 AM THERE WAS ANOTHER
0.5 INHCES. THE DEPTH ON THE GROUND IS 29 INCHES.
0847 AM SNOW COOPER 42.38N 85.61W
02/25/2012 M5.0 INCH KALAMAZOO MI TRAINED SPOTTER
FROM 2/24 7 PM TO 2/25 842 AM. TOTAL DEPTH OF 7.5
0938 AM SNOW OSHTEMO 42.26N 85.68W
02/25/2012 M11.0 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL SNOWFALL FROM THURSDAY EVENING THROUGH 9 AM
THIS MORNING. 3.5 INCHES DURING SYNOPTIC PORTION OF EVENT
THURSDAY NIGHT THROUGH MID AFTERNOON FRIDAY FOLLOWED BY
7.5 INCHES OF LAKE EFFECT SNOW FROM MID AFTERNOON FRIDAY
THROUGH 9 AM THIS MORNING.
1004 AM SNOW EAST GRAND RAPIDS 42.94N 85.61W
02/25/2012 M7.8 INCH KENT MI CO-OP OBSERVER
STORM TOTAL.
1051 AM SNOW HOLLAND 42.78N 86.11W
02/25/2012 M6.5 INCH OTTAWA MI TRAINED SPOTTER
STARTED AT 800 PM 2/24 ENDED 2/25 AT 10 AM.
1055 AM SNOW 2 W ADA 42.95N 85.53W
02/25/2012 M5.2 INCH KENT MI NWS EMPLOYEE
STORM TOTAL.
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:45 AM EST | Gale Watch | GRR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.